MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION EXPRESS; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION EXPRESS; BOTTLE, COLLECTION, VACUUM
Model Number 16400
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
Report received from a patient's wife called the emergency support line for assistance with an atrium express mini chest drain during use at home.During fluid removal, the syringe tip broke off in the drainage port.The patient attempted to remove the tip using needle-nose pliers but was unsuccessful.A picture reviewed showed a bent plastic piece inside the sampling port, likely due to the pliers.The patient denied any shortness of breath.No injury was reported.The patient was advised to visit the hospital to have the drain replaced.
 
Additional Manufacturer Narrative
Additional information section: h6 this complaint reports that an express mini 500 drain was being used in an outpatient setting.The report stated that while removing drainage from the "drainage port" the tip of the syringe broke off in the port.They attempted to remove the broken syringe tip with pliers but were unsuccessful.A picture was provided showing the broken syringe tip inside the luer port of the drain.The picture also shows that the drain had about 125 ml of fluid inside it at the time.The drain has notes written on it indicating that at one point it had been filled with about 320 ml.It is not known how long the drain was in use or how many times fluid was removed from the drain.This device was being used in an outpatient setting which it is not intended for.It is also not intended for the sampling port to be used to empty the drain.When it is used in that way, fluid tends to congeal and build up in the port.Typically, this results in the port becoming clogged.In this case, the user most likely failed to fully unscrew the syringe from the port before attempting to pull it out and the tip of the syringe broke off inside the port.It is not known what type of syringe was used, as syringes are not provided by getinge with the drains.A dhr review and recurring lot number query could not be conducted because the product lot number was not provided.No evidence was identified to suggest that this complaint is related to manufacturing, materials, equipment, or design.The ifu provides adequate instructions for the setup and use of the device.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.A historical review of ncrs was completed and there were no related ncrs identified.There was a relevant related capa identified which relates to the express mini home use.A complaint history review did identify one similar complaint reported that the luer port broke when a home nurse attempted to remove fluid from the drain.It was determined that most likely the syringe tip had broken off and the root cause was user error due to misuse of the drain.This complaint is confirmed.A device nonconformance is not confirmed.The root cause of this complaint is user error due to misuse of the device.
 
Event or Problem Description
N/a.

Brand Name
EXPRESS
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key22563873
Report Number3011175548-2025-000008
Device Sequence Number3904050
Product Code KDQ
UDI-Device Identifier00650862164008
UDI-Public(01)00650862164008
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K984496
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number16400
Device Catalogue Number16400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient Weight77 KG